Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 95, NWS Boston/Norton, MA

July 9, 2007Worcester County, Massachusetts

NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 9, 2007, 7:16 PM EDT for Worcester County, Massachusetts. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 9, 2007, 7:16 PM EDT (23:16 UTC)
Expired
Jul 9, 2007, 7:45 PM EDT
In force
29 min
Issued by
NWS Boston/Norton, MA
Area
Counties, with a storm outline in the text

County Worcester County, MA

The radar

The Boston radar (KBOX), 79 km from the middle of the area, began a volume at 23:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 9, 5:48 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Chatham, MA (KCHH), launched 12:00Z, 11.3 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 12:00Z on 2007-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 12:00Z on 2007-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 76 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
842 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
76 m²/s²
0-3 km storm-relative helicity
137 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBOX 092316
SVRBOX
MAC027-092345-
/O.NEW.KBOX.SV.W.0095.070709T2316Z-070709T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
716 PM EDT MON JUL 9 2007

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN WORCESTER COUNTY IN CENTRAL MASSACHUSETTS...

* UNTIL 745 PM EDT

* AT 712 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
  NORTHWEST OF LUNENBURG...OR ABOUT NEAR FITCHBURG...AND MOVING
  SOUTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LUNENBURG BY 725 PM EDT...
  HARVARD BY 740 PM EDT...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
MONDAY EVENING FOR MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE.

LAT...LON 4245 7162 4261 7182 4264 7179 4265 7177
      4260 7166 4254 7167 4252 7166 4254 7163
      4253 7160 4254 7155 4253 7153

$$

MLE
1 follow-up statement
000 
WWUS51 KBOX 092349
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
749 PM EDT MON JUL 9 2007

MAC027-092359-
/O.EXP.KBOX.SV.W.0095.000000T0000Z-070709T2345Z/
WORCESTER MA-
749 PM EDT MON JUL 9 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WORCESTER COUNTY
EXPIRED AT 745 PM EDT...

THE STORM IS NO LONGER SEVERE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
MONDAY EVENING FOR MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE.

LAT...LON 4245 7162 4261 7182 4264 7179 4265 7177
      4260 7166 4254 7167 4252 7166 4254 7163
      4253 7160 4254 7155 4253 7153

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 6:09 PM EDT, 1 hour 7 minutes earlier.

Area forecast discussion, Jul 9, 6:09 PM EDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
609 PM EDT MON JUL 9 2007

.SYNOPSIS...
A MEANDERING FRONTAL BOUNDARY ACROSS SOUTHERN NEW ENGLAND WILL MOVE NORTH
TUESDAY. SUMMER-LIKE HEAT AND HUMIDITY WILL BE WITH US THROUGH MIDWEEK.
A SERIES OF FRONTAL PASSAGES AFTER THURSDAY SHOULD BRING UNSETTLED
WEATHER.

&&

.NEAR TERM /UNTIL 11 PM THIS EVENING/...
ISOLATED CONVECTION MOVING ACROSS PORTIONS OF SOUTHERN NEW HAMPSHIRE
THIS AFTERNOON WILL MOVE ACROSS POTIONS OF NORTHEAST MA...MAINLY
ESSEX COUNTY. COMPLICATED SEA BREEZE ALONG THE EAST COAST MAKING THE
STRENGTH OF THESE STORMS TOUGH TO CALL. THE SEA BREEZE AT 4 PM
EXTENDED WEST FROM COHASSET THROUGH WEYMOUTH INTO DEDHAM...THEN NORTH
THROUGH LINCOLN AND CONCORD INTO EASTERN HILLSBOROUGH COUNTY NH. WITH
THE MARINE LAYER NORTH AND EAST OF THIS BOUNDARY...NOT EXPECTING
STORMS TO MAINTAIN THEIR STRENGTH ACROSS NORTHEAST MA.

DEEP INSTABILITY ACROSS WESTERN MA THIS EVENING. DO NOT THINK STORMS
WILL DEVELOP IN THIS AREA...BUT THAT JUST MEANS WHATEVER CELLS MOVE
IN FROM EASTERN NEW YORK STATE WILL HAVE A PRIME ENVIRONMENT WITH NO
COMPETITION. WILL UPDATE THE FORECAST TO REFLECT THE WATCH AND LATEST
CONVECTIVE TRENDS.

&&

.SHORT TERM /11 PM THIS EVENING THROUGH TUESDAY NIGHT/...
VERY WARM AIRMASS IN PLACE ACROSS MOST OF SOUTHERN NEW ENGLAND. NAM
AND GFS HAVE SLIGHTLY DIFFERENT IDEAS IN THE LOCATION OF THE FRONTAL
BOUNDARY TUESDAY. GFS MUCH WARMER THAN THE NAM...AS SEEN IN THE MOS
PRODUCTS...BUT OVERALL THEY ARE FAIRLY CLOSE. HAVE LEANED CLOSER TO
THE WARMER GFS THINKING THE SOUTHERLY FLOW WILL DOMINATE THE EAST
COAST SEA BREEZE BY LATE TUESDAY AFTERNOON.

AS WEATHER QUIETS DOWN TONIGHT WITH LOSS OF DAYTIME HEATING...WILL
HAVE A MUGGY AND WARM NIGHT AHEAD OF US. EXPECTING HAZE AND FOG TO
REDEVELOP...PARTICULARLY ALONG THE SOUTH COAST...CAPE COD AND THE
ISLANDS.

MAIN CONCERN TUESDAY WILL BE THE POTENTIAL FOR SEVERE THUNDERSTORMS.
LOTS OF ENERGY WITH CAPES IN EXCESS OF 3000 J/KG POSSIBLE. OTHER
CONVECTIVE PARAMETERS JUST AS IMPRESSIVE...SO EXPECTING AT LEAST A
FEW STRONG STORMS TUESDAY AFTERNOON. THE BIGGEST QUESTION MARK WILL
BE THE MID AND UPPER LEVEL WINDS WHICH ARE A BIT WEAKER THAN OPTIMUM
FOR ORGANIZED CONVECTION. STILL COULD BE DEALING WITH HAIL AND GUSTY
WINDS IN PULSE TYPE CONVECTION.

CONVECTION SHOULD DRY UP TUESDAY NIGHT WITH LOSS OF DAYTIME HEATING
ONCE AGAIN...BUT STILL A WARM AND MUGGY NIGHT.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
WARM SECTOR IS FIRMLY IN PLACE ON WEDNESDAY WITH 18-20C AT 850 MB.
SOUTHERLY FLOW WILL TEMPER THE AIR SHORT OF FULL SUN POTENTIAL MOST
LOCATIONS...ALTHOUGH HARTFORD-SPRINGFIELD MAY NOT MODERATE THAT
MUCH...SO WE FORECAST A RANGE FROM MID 80S TO AROUND 90...EXCEPT
90-95 IN THE CONNECTICUT VALLEY. PLENTY OF HUMIDITY WITH DEW POINTS IN
THE UPPER 60S AND LOW 70S AND PRECIPITABLE WATER VALUES 1.5 TO 2.0.
CAPE WILL BE 1500-2000 J.  WIND FIELD ARE MARGINAL. WITH A COLD FRONT
MOVING INTO NY AND A PRE-FRONTAL TROF INTO EASTERN
NY...AFTERNOON/EVENING CONVECTION SEEMS LIKELY ESPECIALLY NORTH AND
WEST OF BOSTON. THIS WOULD CARRY THROUGH WITH THE FRONTAL PASSAGE
WEDNESDAY NIGHT.

THE COLD FRONT MOVES OFFSHORE THURSDAY MORNING. THERE MAY BE
LINGERING PRECIPITATION IN RI AND EASTERN MASS ESPECIALLY ON THE
CAPE/ISLANDS. BUT THE TREND WILL BE FOR DRYING DURING THE DAY.

AT THIS POINT ANOTHER SHORTWAVE DIGS INTO THE NORTHEAST AND
RE-ESTABLISHES AN UPPER TROF OVER THE NORTHEAST USA. THIS MEANS A
TREND TO LESS HEAT HERE IN THE EAST WHILE THE WESTERN USA BAKES.
SHORTWAVES MOVING AROUND THE TROF WILL BRING A SECOND SURGE OF MORE
SEASONABLE AIR. THEY WILL ALSO INDUCE A WAVE ON THE OFFSHORE FRONT
SATURDAY AND SATURDAY NIGHT BRINGING A CHANCE OF SHOWERS INTO SUNDAY.
HIGH PRESSURE THEN BUILDS BACK OVER US ON MONDAY.

&&

.AVIATION /22Z MONDAY THROUGH SATURDAY/...
VFR CONDITIONS ACROSS MOST OF SOUTHERN NEW ENGLAND DETERIORATING TO
MVFR IN AREAS OF HAZE AND FOG THIS EVENING. THE WORST HAZE AND FOG
WILL BE ACROSS CAPE COD AND THE ISLANDS...WHERE LOCALIZED IFR
CONDITIONS EXPECTING IN STRATUS AND FOG LATE TONIGHT INTO TUESDAY MORNING.

ISOLATED CONVECTION THIS EVENING TO THE NORTH OF KBED-KFIT-KAQW. MORE
CONVECTION EXPECTED TUESDAY AFTERNOON...MAINLY ACROSS THE WESTERN 2/3
OF SOUTHERN NEW ENGLAND.

OUTLOOK WEDNESDAY THROUGH SATURDAY... IFR IN STRATUS AND FOG
WEDNESDAY MORNING ESPECIALLY ALONG THE SOUTH COAST AND IN SOME VALLEY
SITES SUCH AS BAF. THIS WILL DEVELOP INTO A HAZE PROBLEM DURING THE
DAY. SHOWERS AND TSTMS MOVE THROUGH DURING THE AFTERNOON AND
EVENING...WITH MORE SHOWERS CONNECTED WITH THE PASSAGE OF A COLD
FRONT WEDNESDAY NIGHT AND EARLY THURSDAY.

MAINLY VFR EXPECTED THURSDAY THROUGH SATURDAY.

&&

.MARINE...
WINDS AND SEAS SHOULD REMAIN BELOW SCA THRESHOLDS THROUGH TONIGHT.
SURFACE WINDS SHOULD SHIFT SOUTHERLY OVERNIGHT. HAVE UNDERCUT SEAS
ON WNA MODEL...AS THERE WILL BE A STRONG INVERSION OVER THE OCEAN...WITH
VERY WARM MID LEVEL TEMPERATURES MOVING OVERHEAD THROUGH TUESDAY NIGHT.

OUTLOOK WEDNESDAY THROUGH SATURDAY...WINDS ON WEDNESDAY MAY GUST
AROUND 20 KTS AHEAD OF THE ADVANCING COLD FRONT...AFTER THAT WINDS
REMAIN WELL BELOW SMALL CRAFT CRITERIA. WAVEWATCH VALUES FOR SEAS
LOOK REASONABLE...BUILDING BRIEFLY TO 5 OR 6 FEET WEDNESDAY NIGHT
AHEAD OF THE FRONT BUT THEN SUBSIDING THURSDAY AS THE FRONT MOVES
ACROSS THE WATERS.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...NONE.

&&

SYNOPSIS...WTB
NEAR TERM...BELK
SHORT TERM...BELK
LONG TERM...WTB
AVIATION...WTB/BELK
MARINE...WTB/BELK
Hazardous weather outlook, Jul 9, 5:59 AM EDT, 13 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
559 AM EDT MON JUL 9 2007

ANZ230-250-CTZ002>004-MAZ002>019-021-026-NHZ011-012-015-RIZ001>005-
008-101000-
BOSTON HARBOR-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN PLYMOUTH MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
BLOCK ISLAND RI-
559 AM EDT MON JUL 9 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...MASSACHUSETTS...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEAST MASSACHUSETTS...SOUTHEAST
MASSACHUSETTS...WESTERN MASSACHUSETTS...MASSACHUSETTS COASTAL
WATERS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND
SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SMALL CHANCE OF THUNDERSTORMS LATE THIS AFTERNOON NEAR AND
NORTH OF ROUTE 2 INTO SOUTH CENTRAL NEW HAMPSHIRE. IF STORMS DEVELOP
A CELL COULD PRODUCE DAMAGING WIND...ESPECIALLY NORTH OF THE MASSACHUSETTS
BORDER. ANY THUNDERSTORMS THAT DEVELOP CARRY THE RISK OF DANGEROUS
CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THE PROBABLE 4 DAY HEAT WAVE FOR THE CONNECTICUT RIVER VALLEY WILL
MAXIMIZE ITS POTENTIAL TUESDAY. ADDITIONALLY...THERE IS A CHANCE THAT
A HEAT WAVE MAY BE IN PROGRESS IN THE FITCHRBURG...BEDFORD...NORWOOD TAUNTON
MASSACHUSETTS REGION INTO THE WOONSOCKET PORTION OF FAR NORTHERN
RHODE ISLAND.

THERE IS A LIKELIHOOD FOR A HEAT ADVISORY TUESDAY AFTERNOON IN PARTS
OF THIS AREA WITH HEAT INDEX TEMPERATURES EXPECTED TO REACH BETWEEN
100 AND 104 DEGREES....ESPECIALLY IN THE HARTFORD AREA.

THERE IS A MUCH LARGER CHANCE FOR SCATTERED SEVERE THUNDERSTORMS
TUESDAY AFTERNOON...ESPECIALLY FROM THE HARTFORD SPRINGFIELD AREA TO
WORCESTER...GREENFIELD LAWRENCE KEENE AND MANCHESTER.

THE HOT WEATHER MAY EASE SLIGHTLY WEDNESDAY BUT SCATTERED THUNDERSTORMS
ARE EXPECTED LATE IN THE DAY.

THUNDERSTORMS BOTH TUESDAY AND WEDNESDAY AFTERNOON ARE CAPABLE OF
PRODUCING 2 INCHES OF RAIN IN AN HOUR WITH RESULTANT POOR DRAINAGE
STREET FLOODING IN A FEW LOCATIONS OF WESTERN MASSACHUSETTS AND
SOUTHWEST NEW HAMPSHIRE.

AN AIR QUALITY ALERT MAY BE ISSUED FOR PARTS OF THE AREA BOTH
TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON...WITH REMOTE MONITORING
FOR THE REGION NORTH OF ROUTE 2.

ANZ231>237-254-255-MAZ020-022>024-RIZ006-007-101000-
CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-SOUTHERN BRISTOL MA-
BARNSTABLE MA-DUKES MA-NANTUCKET MA-WASHINGTON RI-NEWPORT RI-
559 AM EDT MON JUL 9 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST
MASSACHUSETTS...MASSACHUSETTS COASTAL WATERS...SOUTHERN RHODE
ISLAND AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT
THERE IS A MODERATE RISK OF DANGEROUS RIP CURRENTS ON THE OCEAN EXPOSED
SOUTH FACING BEACHES OF SOUTH COASTAL MASSACHUSETTS...RHODE
ISLAND...NANTUCKET AND MARTHAS VINEYARD.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SCATTERED THUNDERSTORMS ARE POSSIBLE LATE WEDNESDAY INTO EARLY THURSDAY.
THUNDERSTORMS CARRY THE RISK OF DANGEROUS CLOUD TO GROUND LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

DRAG

In the hours before

Special weather statement, Jul 9, 4:05 PM EDT, 3 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
405 PM EDT MON JUL 9 2007

NHZ011-015-092045-
CHESHIRE NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
405 PM EDT MON JUL 9 2007

AT 401 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF STRONG THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO
40 MPH ALONG A LINE EXTENDING FROM 4 MILES NORTH OF STODDARD TO 4
MILES NORTHEAST OF WALPOLE...OR ALONG A LINE EXTENDING FROM 13 MILES
WEST OF HENNIKER TO 4 MILES SOUTHEAST OF BELLOWS FALLS...MOVING
SOUTHEAST AT 30 MPH.

THUNDERSTORMS WILL BE NEAR...HILLSBOROUGH AND SURRY BY 410 PM EDT...
DEERING AND KEENE BY 420 PM EDT...FRANCESTOWN AND ROXBURY BY 430 PM
EDT...NEW BOSTON AND DUBLIN BY 440 PM EDT. EXPECT BRIEF TORRENTIAL
DOWNPOURS WITH THESE STORMS AS WELL AS FREQUENT CLOUD TO GROUND
LIGHTNING.
Special weather statement, Jul 9, 5:11 PM EDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
511 PM EDT MON JUL 9 2007

MAZ004-005-026-092215-
CENTRAL MIDDLESEX COUNTY MA-NORTHERN WORCESTER MA-NORTHWEST MIDDLESEX
COUNTY MA-
511 PM EDT MON JUL 9 2007

AT 509 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF STRONG THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO
45 MPH AND SMALL HAIL ALONG A LINE EXTENDING FROM 14 MILES NORTH OF
TYNGSBORO TO 13 MILES NORTHWEST OF TOWNSEND...OR ALONG A LINE
EXTENDING FROM 6 MILES WEST OF DERRY TO 7 MILES EAST OF
JAFFREY...MOVING SOUTHEAST AT 30 MPH.

THUNDERSTORMS WILL BE NEAR...TOWNSEND BY 530 PM EDT...TYNGSBORO AND
PEPPERELL BY 540 PM EDT...LOWELL AND GROTON BY 550 PM EDT...HARVARD
AND BOXBOROUGH BY 600 PM EDT...CARLISLE AND BILLERICA BY 610 PM EDT.

HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO
RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS.

MLE
Special weather statement, Jul 9, 5:34 PM EDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
534 PM EDT MON JUL 9 2007

NHZ011-092230-
CHESHIRE NH-
534 PM EDT MON JUL 9 2007

AT 530 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH AND SMALL HAIL OVER SULLIVAN...OR ABOUT 6 MILES NORTHEAST OF
KEENE...MOVING EAST AT 25 MPH.

THE THUNDERSTORM WILL BE NEAR...NELSON AND ROXBURY BY 540 PM EDT...
HARRISVILLE AND DUBLIN BY 550 PM EDT...9 MILES NORTH OF JAFFREY BY
600 PM EDT.

HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO
RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS.

MLE
Special weather statement, Jul 9, 7:14 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
714 PM EDT MON JUL 9 2007

MAZ004-092345-
NORTHERN WORCESTER MA-
714 PM EDT MON JUL 9 2007

AT 712 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH AND SMALL HAIL 5 MILES NORTH OF FITCHBURG...MOVING SOUTHEAST AT
35 MPH.

THE THUNDERSTORM WILL BE NEAR...LUNENBURG AND FITCHBURG BY 720 PM
EDT...8 MILES NORTHEAST OF LANCASTER BY 730 PM EDT...HARVARD BY 740
PM EDT.

INTENSE LIGHTNING IS REPORTED WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
MONDAY EVENING FOR MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE.

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 5:26 PM EDTSevere Thunderstorm WarningBOXMiddlesex49 min
Jul 9, 6:55 PM EDTSevere Thunderstorm WarningBOXMiddlesex65 min

Nearby

Severe Thunderstorm Warnings in Massachusetts, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.